Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could vitamin D3 have caused elevation in liver enzymes?

I am 61 years old and was diagnosed with Multiple Myeloma in December 2010. I am currently on "maintenance" IV chemo of .9 Velcade and 4 mg Decadron IV weekly. I also receive a monthly IV dose of Zometa. I take Acyclovir 400 mg p.o. bid daily, EC Baby ASA daily and a multivitamin tablet daily. Labs are checked weekly and had been normal until last week when I had an elevation of AST and ALT. Bilirubin was normal. The only difference from the week before was that on doctor advice I started taking Vitamin D3 2000 units daily. I stopped taking that when I got the blood work results last Thursday. I also noted that when I started taking the Vitamin D3 I did not feel well - more aches and pains and just didn't feel "right". I attributed that to the Vitamin D3. Could the Vitamin D3 have caused the elevation in the liver enzymes?
Tue, 5 Jul 2016
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  
Gastroenterologist 's  Response
Hi.

thank you posting your query at HCM.

noted your history and medications prescribed.

to the best of my knowledge, VitD3 supplements do NOT cause a rise in liver enzymes ( effect the liver).
i advice you to visit treating physician to prescribe some blood test to rule out causes of hepatitis. ( viral causes, alcohol are most common causes for hepatitis). Certain medications may inure liver but NOT vit D supplement.

if common causes are ruled out, then maybe the chemotherapeutic drug maybe causing the elevated liver enzymes. if the values are more than two times the upper limit, treating physician may change dose or the drug.

Health professionals aim to diagnose properly and manage patients according to their limited knowledge. Cure is blessed by the ONE who Created us, whose power and knowledge is unlimited .

hope to answer your concern.
wish you good health.
regards,
Dr Tayyab Malik
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hello sir My age is 31 an weight is 95 kg with height 5 ft,10 inch. I have gone through Liver Function test and Vitamin D3 test 12 days ago. My...

Recent questions on  Cholecalciferol

doctor1 MD

HI I have pain on left side above the stomach and its a bone pain. This bone is paining last 3 weeks and now little bit pain on my breast also. I...

doctor1 MD

my daughter is under medication for chroans disease. she is consu ming one sachet of elmes powder daily since 2006. her vitamin d3 level is less...

doctor1 MD

Hi, I'm a 53 year old woman and I had a very dry throat a couple of months ago, I constantly had to try and clear my throat. It was extremely...

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

Hello Doctor, I have hypothyroidism and was taking Thyrox 100 and went for routine test last month. Tsh was found in normal range and around same...

doctor1 MD

Low votamim d of 20 after 8 weeks of 50k ui it went done from 26 how can this happen on such a high dose

doctor1 MD

Occasionally notice cloudy or chalky cast to urine. No other particular symptoms accompany this. Only med include daily regimen of Lunestra (3mg),...